Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The partition algebra and the Kronecker coefficients

Authors: C. Bowman, M. De Visscher and R. Orellana
Journal: Trans. Amer. Math. Soc. 367 (2015), 3647-3667
MSC (2010): Primary 20C30, 05E10
Published electronically: December 11, 2014
MathSciNet review: 3314819
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We propose a new approach to study the Kronecker coefficients by using the Schur-Weyl duality between the symmetric group and the partition algebra. We explain the limiting behaviour and associated bounds in the context of the partition algebra. Our analysis leads to a uniform description of the reduced Kronecker coefficients when one of the indexing partitions is a hook or a two-part partition.

References [Enhancements On Off] (What's this?)

  • [Ben98] D. J. Benson, Representations and cohomology, Cambridge studies in advanced mathematics, vol. I, Cambridge University Press, 1998. MR 1644252
  • [BK99] C. Bessenrodt and A. Kleshchev, On Kronecker products of complex representations of the symmetric and alternating groups, Pacific J. Math. 190 (1999), no. 2, 201-223. MR 1722888 (2000i:20017),
  • [Bla12] J. Blasiak, Kronecker coefficients of one hook shape, arxiv:1209.2209v2, 2012.
  • [BO05] C. M. Ballantine and R. C. Orellana, On the Kronecker product $ s_{(n-p,p)}\ast s_\lambda $, Electron. J. Combin. 12 (2005), Research Paper 28, 26 pp. (electronic). MR 2156682 (2006g:05227)
  • [BOR11] Emmanuel Briand, Rosa Orellana, and Mercedes Rosas, The stability of the Kronecker product of Schur functions, J. Algebra 331 (2011), 11-27. MR 2774644 (2012e:05405),
  • [Bri93] Michel Brion, Stable properties of plethysm: on two conjectures of Foulkes, Manuscripta Math. 80 (1993), no. 4, 347-371. MR 1243152 (95c:20056),
  • [DR92] Vlastimil Dlab and Claus Michael Ringel, The module theoretical approach to quasi-hereditary algebras, Representations of algebras and related topics (Kyoto, 1990) London Math. Soc. Lecture Note Ser., vol. 168, Cambridge Univ. Press, Cambridge, 1992, pp. 200-224. MR 1211481 (94f:16026)
  • [Dvi93] Yoav Dvir, On the Kronecker product of $ S_n$ characters, J. Algebra 154 (1993), no. 1, 125-140. MR 1201916 (94a:20023),
  • [GR85] A. M. Garsia and J. Remmel, Shuffles of permutations and the Kronecker product, Graphs Combin. 1 (1985), no. 3, 217-263. MR 951014 (89h:05006),
  • [GW98] Roe Goodman and Nolan R. Wallach, Representations and invariants of the classical groups, Encyclopedia of Mathematics and its Applications, vol. 68, Cambridge University Press, Cambridge, 1998. MR 1606831 (99b:20073)
  • [HR05] Tom Halverson and Arun Ram, Partition algebras, European J. Combin. 26 (2005), no. 6, 869-921. MR 2143201 (2006g:05228),
  • [JK81] Gordon James and Adalbert Kerber, The representation theory of the symmetric group, Encyclopedia of Mathematics and its Applications, vol. 16, Addison-Wesley Publishing Co., Reading, Mass., 1981. With a foreword by P. M. Cohn; with an introduction by Gilbert de B. Robinson. MR 644144 (83k:20003)
  • [Jon94] V. F. R. Jones, The Potts model and the symmetric group, Subfactors (Kyuzeso, 1993) World Sci. Publ., River Edge, NJ, 1994, pp. 259-267. MR 1317365 (97b:82023)
  • [Kly04] A. Klyachko, Quantum marginal problem and representations of the symmetric group, arXiv:quant-ph/0409113 (2004).
  • [Las80] A. Lascoux, Produit de Kronecker des représentations du groupe symétrique, année (Paris, 1979) Lecture Notes in Math., vol. 795, Springer, Berlin, 1980, pp. 319-329 (French). MR 582085 (82b:20016)
  • [Lit58] D. E. Littlewood, Products and plethysms of characters with orthogonal, symplectic and symmetric groups, Canad. J. Math. 10 (1958), 17-32. MR 0095209 (20 #1715)
  • [Mac95] I. G. Macdonald, Symmetric functions and Hall polynomials, 2nd ed., Oxford Mathematical Monographs, The Clarendon Press Oxford University Press, New York, 1995. With contributions by A. Zelevinsky; Oxford Science Publications. MR 1354144 (96h:05207)
  • [Mar91] Paul Martin, Potts models and related problems in statistical mechanics, Series on Advances in Statistical Mechanics, vol. 5, World Scientific Publishing Co. Inc., Teaneck, NJ, 1991. MR 1103994 (92m:82030)
  • [Mar96] Paul Martin, The structure of the partition algebras, J. Algebra 183 (1996), no. 2, 319-358. MR 1399030 (98g:05152),
  • [MS93] Paul Martin and Hubert Saleur, On an algebraic approach to higher-dimensional statistical mechanics, Comm. Math. Phys. 158 (1993), no. 1, 155-190. MR 1243720 (94k:82037)
  • [Mur38] F. D. Murnaghan, The Analysis of the Kronecker Product of Irreducible Representations of the Symmetric Group, Amer. J. Math. 60 (1938), no. 3, 761-784. MR 1507347,
  • [Mur55] Francis D. Murnaghan, On the analysis of the Kronecker product of irreducible representations of $ S_n$, Proc. Nat. Acad. Sci. U.S.A. 41 (1955), 515-518. MR 0070640 (17,12b)
  • [Thi91] Jean-Yves Thibon, Hopf algebras of symmetric functions and tensor products of symmetric group representations, Internat. J. Algebra Comput. 1 (1991), no. 2, 207-221. MR 1128013 (92m:05201),
  • [Val99] Ernesto Vallejo, Stability of Kronecker products of irreducible characters of the symmetric group, Electron. J. Combin. 6 (1999), Research Paper 39, 7 pp. (electronic). MR 1725703 (2001b:20022)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 20C30, 05E10

Retrieve articles in all journals with MSC (2010): 20C30, 05E10

Additional Information

C. Bowman
Affiliation: Institut de Mathématiques de Jussieu, 5 rue du Thomas Mann, 75013, Paris, France

M. De Visscher
Affiliation: Centre for Mathematical Science, City University London, Northampton Square, London, EC1V 0HB, England

R. Orellana
Affiliation: Department of Mathematics, 6188 Kemeny Hall, Dartmouth College, Hanover, New Hampshire 03755

Received by editor(s): March 6, 2013
Received by editor(s) in revised form: June 10, 2013, and July 4, 2013
Published electronically: December 11, 2014
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society